MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number AC0202250
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reex2308 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported ¿the accucath iv cath-tip came off upon removal.While attempting iv access on a pt yesterday with a 2.25cm angio cath, visualization was made inside the vessel, the guide wire was inserted with no complications, and i attempted to thread the catheter and was then met with considerable resistance half way through insertion.I stopped progress and retracted the guide wire and needle, heard and felt the audible click.I then attempted to remove the catheter and again was met with considerable resistance.With slow and gentle pressure, i started to remove the catheter and it gave way and i noticed the end had a tear on it.After comparing the catheter to a new one, i could see that a portion was missing.I was able to place the probe back on the insertion site and i could visualize a piece of the catheter.I informed the physician immediately and showed her the catheter.She then called ir to place a pic line and to remove the remaining catheter.A little while later she informed me that the catheter had broken in soft tissue and not the vessel, and that a portion of the wire was also found.After retracting the wire and needle, i had placed it in the sharps container and unfortunately did not see that a portion of wire was also missing.I informed the anm on duty and removed the remaining catheters with the same lot number.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged catheter and guidewire was confirmed.A total of nine accucath catheters were returned for an investigation.Seven of the nine accucath catheters were unused and received in sealed packages.Two of the nine catheters returned were received outside their packaging and appeared to be used.What appeared to be blood residue was observed throughout each used catheter.One of the used catheters was broken 3.9 cm from the distal end of the purple oversleeve.The loose catheter segment was 1.9 cm in length.A microscopic observation of the adjoining ends of the broken catheter revealed deformation and fraying of the catheter material.Score lines and a puncture were observed within the distal segment of tubing, which indicates that the needle may have damaged the catheter.Indentations were observed 1.1 cm from the distal tip of the distal catheter segment, which may have been created when retrieving the broken catheter segment.The valve actuator had not been engaged in the catheter connector.The distal segment of guidewire was also returned for the investigation.The length of the guidewire is equal to the distance a guidewire will extend from the needle.The coiled end of the guidewire was present at the distal tip.The broken end of the guidewire was slightly bent.The cross section was granular, and a portion of the edge exhibited increased luster, which indicates that the guidewire may have been damaged by the needle bevel.The remaining samples exhibited no damage or functional defects.The damage observed on the used sample may have been caused by inadvertent complications during the insertion process.The instructions for use (ifu) state, ¿warning: once the catheter has been advanced, do not reinsert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ no further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11426774
Report Number3006260740-2021-00708
Device Sequence Number11772492
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC0202250
Device Catalogue NumberAC0202250
Device Lot NumberREEX2308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight76